MAUDE Adverse Event Report: VACUTEK LTD THORAFLEX HYBRID

VACUTEK LTD THORAFLEX HYBRID
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufactures narrative clinical code: 2422- obstruction/occlusion: event was reported as occlusions, physician said the patient true lumen was occluded.3160- vascular dissection: cta (computed tomography angiography) was performed it was clear that a distal new stent entry tear was present.Impact code: 4625- additional surgery: the physician went back to extend the thoraflex in a last-ditch effort cta (computed tomography angiography) was performed it was clear that a distal new stent entry tear was present.4642- additional device required: the patient underwent another surgery to extend the thoraflex and seal off the aneurysm using a cook medical dissection graft (tx2).Medical device code: 2423- obstruction of flow: event was reported as occlusions, physician said the patient true lumen was occluded.Component code: 4755- part/component/sub-assembly term not applicable type of investigation: 4110- trend analysis: a 5 year review of similar complaints (occlusion/thrombosis (dsine)) gave an occurrence rate of 0.008% (complaints v sales).4111- communication/interview: this site confirmed on 30 apr 24, that the location of the tear was on the ascending aorta, this was noticed 5 years ago post ascending aortic repair due to stanford type a aortic dissection.Also and impella was implanted post thoraflex implant, the thoraflex was gently ballooned out and this was nowhere near the edge of the fabric.Also there was information for the device relationship to this event in which the vascular surgeon believes it is device related and thoracic surgeon says is isn't related to the device.3331- analysis of production records: comprehensive batch review was performed which did not indicate any issues during manufacturing process.4117- device not accessible for testing: device remains implanted investigation findings: 3233- results pending completion of investigation investigation conclusion: 11- conclusion not yet available.
 
Event or Problem Description
As reported: the patient had a surgery for a total arch repair.The physician said his true lumen was occluded and they were going back to extend the thoraflex in a last-ditch effort cta (computed tomography angiography) was performed it was clear that a distal new stent entry tear was present.The patient underwent another surgery to extend the thoraflex and seal off the aneurysm using a cook medical dissection graft (tx2), as well as perform a thrombectomy on the superior mesenteric artery, as it was completely thrombosed.A cook medical dissection stent was placed from the cook medical tx2 thoraflex extension to the bifurcation and a knickerbocker technique was performed in the zdeg (zenith dissection endovascualr graft) using a 46mm coda balloon.The dissection was then stabilized using the same coda balloon, through the zdes (zenith dissection endovascular stent).The superior mesenteric artery, the right renal artery, and left renal artery were stented so all vital organs could be perfused.The lower extremities at this time also were not being perfused, therefore gore excluder limbs were placed as "kissing stents" from the bilateral hypogastric arteries to the infrarenal aorta, just proximal to the aortic bifurcation.Flow was then restored to the patient's lower extremities.Femoral cutdowns were also performed at this time as the patient's common femoral arteries needed repair, percutaneous closure devices were not used.Patient outcome: the patient lactate levels are decreasing, and his renal function is increasing slowly.To be confirmed over time.
 
Event or Problem Description
As reported: the patient had a surgery for a total arch repair.The physician said his true lumen was occluded and they were going back to extend the thoraflex in a last-ditch effort cta (computed tomography angiography) was performed it was clear that a distal new stent entry tear was present.The patient underwent another surgery to extend the thoraflex and seal off the aneurysm using a cook medical dissection graft (tx2), as well as perform a thrombectomy on the superior mesenteric artery, as it was completely thrombosed.A cook medical dissection stent was placed from the cook medical tx2 thoraflex extension to the bifurcation and a knicker bocker technique was performed in the zdeg (zenith dissection endovascualr graft) using a 46mm coda balloon.The dissection was then stabilized using the same coda balloon, through the zdes (zenith dissection endovascular stent).The superior mesenteric artery, the right renal artery, and left renal artery were stented so all vital organs could be perfused.The lower extremities at this time also were not being perfused, therefore gore excluder limbs were placed as "kissing stents" from the bilateral hypogastric arteries to the infrarenal aorta, just proximal to the aortic bifurcation.Flow was then restored to the patient's lower extremities.Femoral cutdowns were also performed at this time as the patient's common femoral arteries needed repair, percutaneous closure devices were not used.Patient outcome: the patient lactate levels are decreasing, and his renal function is increasing slowly.To be confirmed over time.This report is being submitted as a follow up 1 for manufacturing report # 9612515-2024-00030 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufactures narrative clinical code: 2422- obstruction/occlusion: event was reported as occlusions, physician said the patient true lumen was occluded.Impact code: 4625- additional surgery: the physician went back to extend the thoraflex in a last-ditch effort cta (computed tomography angiography) was performed it was clear that a distal new stent entry tear was present.4642- additional device required: the patient underwent another surgery to extend the thoraflex and seal off the aneurysm using a cook medical dissection graft (tx2).Medical device code: 2423- obstruction of flow: event was reported as occlusions, physician said the patient true lumen was occluded.Component code: 4755- part/component/sub-assembly term not applicable.Type of investigation: 4110- trend analysis: a review did not indicate any trend requiring action at this time.4111- communication/interview: · this site confirmed on 30 apr 24, that the location of the tear was on the ascending aorta, this was noticed 5 years ago post ascending aortic repair due to stanford type a aortic dissection.Also and impella was implanted post thoraflex implant, the thoraflex was gently ballooned out and this was nowhere near the edge of the fabric.Also there was information for the device relationship to this event in which the vascular surgeon believes it is device related and thoracic surgeon says is isn't related to the device.· further information was received on 21 may 24 which confirmed the patient was alive and was being discharged from the hospital, he would then be going to rehab as required by doctor leal.· the patients tevar extension for the complication was extended again into a 4 vessel pmeg using cook tx2 and gore excluder into the common iliac.· the pre-op scan showed a true lumen diameter of 163.Mm-21.9mm, he pre-op ct scan also demonstrated a largely thrombosed false lumen in the descending aorta.· post implant imaging demonstrates distal occlusion of the true lumen, with complete thrombosis of the sma (understood to be superior mesenteric artery).The dsine was evident resulting in retrograde perfusion of the false lumen to the proximal descending aorta.The stented section of the thoraflex hybrid device is held in high oversize, except for the distal stent ring which protrudes into the false lumen.The combination of increased pressure in the false lumen, compressing the true lumen, and excessive oversizing of the stent, resulting in a constricted device, has likely induced thrombus formation within the true lumen.3331- analysis of production records: comprehensive batch review was performed and did not identify any issues during the manufacturing process for this device.No causal link was identified between the device and the event for this issue.4117- device not accessible for testing: device remains implanted investigation findings: 213 - no device problem found: comprehensive batch review was performed and did not identify any issues during the manufacturing process for this device.No causal link was identified between the device and the event for this issue investigation conclusion: 4315 - cause not established: occlusion / thrombosis and dsine are likely to have multiple factors as root cause, which none of the factors indicates to be device related.However, without evidence or the return of the device for analysis, no causal link between the reported event and device deficiency could be established.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VACUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 ( RR
UK  PA4 (RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 (-RR
UK   PA4 (RR
MDR Report Key19368647
Report Number9612515-2024-00030
Device Sequence Number18019852
Product Code QSK
UDI-Device Identifier05037881026718
UDI-Public05037881026718
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP2830X100A
Device Lot Number25383158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale